I had mild high blood pressure for a few years . I changed my diet and started exercising about 3 or 4 times a week . Just treadmill and a nice solid paced walk . (blood pressure is under control) I stay on my feet and am active at work . But far from being an athlete .. I have had anxiety and problems sleeping . So I now take between 0.5 mg and 1 mg of Ativan at night . I noticed within the last few weeks my pulse has dropped in the late afternoons and night . It is usually in the low to high 50's before I fall asleep . ( No symptoms ) It was causing some anxiety at first , but I have seen online that low pulse might not be a bad thing .. where I am worried is when I wake up at 3 or 4 in the morning for a bathroom break my pulse will be in the 70's or 80's ? And in the mornings when I wake up it will be in the 80's sometimes 90's or low 100's? It will eventually fall back to anywhere between 70 and 80 beats . Until late evening again ? Then it just repeats all over ? dropping into the low 60's then low 50's How can you go from a resting rate of low 50's at night to a faster rate of 70 and up while you sleep ? and high 80's or 90's when iam waking in the morning? Any help is greatly appreciated . :)
When you wake up in the morning, early morning, do you measure you pulse before getting out of bed, or afterwards? I'd think the sudden change in physical activity from sleeping to walking could cause a jump in HR, which would settle down as your body adjusts to being awake/up/about.
Some mornings it is high as I lay in bed very calm and still , with no feeling of anxiety ? (maybe mid 70's to 80's) The last couple days I have noticed once I started moving around it will jump up to 100 or 110 ? That is still having the resting pulse around 50 to 54 before bedtime? It again will calm down in a few hours and stay in the 70's and 80's until the late evening 8:00 or so ? I am starting to wonderif it might be the ativan? I only take it at night . But for the first couple weeks I did not notice any of these problems .. hmmm
I am unfamiliar with Ativan , but looking it up I don't find heart rate increase on the list of side effects...still if the higher HR began when you began taking Ativan it sure looks to be a possible cause. It would be a good idea to discuss with your doctor.
So people do have a rest HR in the 70s. I'd say a HR in the range of 100 when up and walking also sounds pretty normal.
I have been doing a little better with this problem. I have tried not to check my pulse as much . I don't really have any symptoms ,maybe a little light headed at times . And a slight shortness of breath ? I am assuming this could be caused by a little anxiety ? My pulse is still dropping into very low 50's before I sleep , and upon waking I learned if I take my time getting up it is a little better . My pulse will go up to between 80 and 110 depending on how much I am moving . Then within 2 to 3 hours it stays in the 60's unless I am real active during my work day. It can bounce around between 70 and 100. Then I start all over again at night ?
I have been having alot of acid reflux at night and think this might be playing a role in my condition? Thinking about trying Nexium. I finished my holter monitor test on Tues. hoping to get some results back soon .
Anxiety will stimulate rhythm problems, and push the pulse rate up in most, I believe. Your normal rest HR in the 60 range is great.
I have no knowledge of what acid reflux might add, but I'd bet it would push the HR up.
It is good not to think about the HR too often, say I while wearing a heart monitor which shows my HR at 90, and I'm sitting at my computer and have been for almost an hour. But I have AFib and a high HR is one of the symptoms I alway fight, and take a beta blocker to help slow it down.
Just wanted to update. I have not had any issues with with my pulse , since I had every thing looked at. Holter and stress test, a few months ago. I still have the slow pulse at night. And during the day it is average from 60's to 90's ... Depending on what stress load I am under. I learned this might be my normal.. I realize alot of my problem was due to anxiety.
Glad it's sorting itself out. Are you still taking the Ativan? The Benzo drugs are quite addictive and can be difficult to get off after extended use. Best to avoid them except for occasional interventions as required.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST